Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 3, 2014, 8:44 AM CDT for Franklin County, Illinois. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 8:44 AM CDT (13:44 UTC)
- Expired
- Apr 3, 2014, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, IL
The radar
The Paducah radar (KPAH), 106 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:55 AM CDT | FLASH FLOOD | Benton, IL | MANY SIDE STREETS WITH WATER OVER THEM BUT NONE HAVE BEEN CLOSED. ALSO, HIGHWAYS 148 AND 149 ARE STARTING TO GET WATER OVER THEM IN SEVERAL SPOTS. |
| Apr 3, 10:42 AM CDT | HEAVY RAIN 2 | Zeigler, IL | BETWEEN 2.00 AND 2.24 INCHES OF RAIN RECORDED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802
WGUS53 KPAH 031344
FFWPAH
ILC055-031645-
/O.NEW.KPAH.FF.W.0001.140403T1344Z-140403T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
844 AM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1145 AM CDT.
* AT 838 AM CDT...EMERGENCY MANAGEMENT REPORTED NUMEROUS ROADWAYS
BEGINNING TO BECOME HAZARDOUS WITH WATER STARTING TO RISE AND RUN
OVER SOME BACK ROADS AND SIDE STREETS.
WITH RADAR STILL SHOWING ADDITIONAL HEAVY RAINS IN THE AREA...THE
POTENTIAL FOR FLOODING WILL ONLY HEIGHTEN.
* LOCATIONS IN THE WARNED AREA INCLUDE...
WEST FRANKFORT...BENTON...CHRISTOPHER...REND LAKE AREA...WEST
CITY...ZEIGLER...THOMPSONVILLE...VALIER AND SESSER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3787 8871 3786 8915 3795 8915 3796 8917
3799 8914 3803 8914 3806 8912 3810 8912
3811 8913 3812 8912 3812 8871
$$2 follow-up statements
854
WGUS73 KPAH 031448
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
948 AM CDT THU APR 3 2014
ILC055-031645-
/O.CON.KPAH.FF.W.0001.000000T0000Z-140403T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IL-
948 AM CDT THU APR 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
TEMPORARY LULL IN THUNDERSTORM ACTIVITY. HOWEVER...MORE RAIN WAS
NEARBY...AND EXPECTED TO MOVE IN AGAIN AFTER 10 AM. THIS COULD
CONTINUE TO CAUSE FLOODING OR PRODUCE IT AGAIN WHERE WATERS MAY HAVE
TEMPORARILY WANED.
LOCATIONS IN THE WARNED AREA INCLUDE REND LAKE AREA...VALIER AND
SESSER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3787 8871 3786 8915 3795 8915 3796 8917
3799 8914 3803 8914 3806 8912 3810 8912
3811 8913 3812 8912 3812 8871
$$353
WGUS73 KPAH 031633
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1133 AM CDT THU APR 3 2014
ILC055-031643-
/O.CAN.KPAH.FF.W.0001.000000T0000Z-140403T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IL-
1133 AM CDT THU APR 3 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FRANKLIN COUNTY IN
SOUTH CENTRAL ILLINOIS...
LAT...LON 3787 8871 3786 8915 3795 8915 3796 8917
3799 8914 3803 8914 3806 8912 3810 8912
3811 8913 3812 8912 3812 8871
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:43 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 3, 3:43 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 343 AM CDT Thu Apr 3 2014 .SHORT TERM...(Today through Saturday night) Issued at 315 AM CDT THU APR 3 2014 The potential still exists for numerous severe thunderstorms later this afternoon and tonight with damaging winds, large hail and tornadoes all possible, esp over southeast MO, sw IL and far wrn KY. Moreover, a few significant, long-track tornadoes cannot be ruled out. Models continue to show decent agreement with the timing, amplitude and general character of the main short wave trof that will finally lift ne into the lower/mid MS Valley tonight. This trof should take on a slightly negative tilt, leading to strong diffluence/upward motion Thu aftn/night. Surface dew points are already in the lower half of the 60s and more than ample shear values later today and tonight suggest the potential for a few significant, long-track tornadoes. Scattered discrete, rotating storms are expected to develop later this afternoon in the warm sector well ahead of the sfc cold front. In addition to these storms, other severe convection should get going along the front itself today over wrn MO/AR. This activity should eventually morph into one or more severe MCS's and traverse the forecast area overnight as the front accelerates eastward. The cold front should finally clear the region by around sunrise Friday, taking the severe threat with it. Much cooler and drier air will quickly overspread the region Friday and Friday night as Canadian high pressure pushes southeast through the northern Plains. In fact, temperatures may not rise too much from morning lows at many locations. Blustery west winds of 15 to 20 MPH will bring an added chill to the air Friday. A frost or freeze will also be possible Friday night, before things begin to warm a bit on Sunday. .LONG TERM...(Sunday through Wednesday) Issued at 315 AM CDT THU APR 3 2014 Medium confidence in the extended. Sunday appears to be dry but that will soon change Sunday night. A surface low that was originally progged to move through the Gulf states is now tracking through the Jackson Purchase area of KY. Although there is very little surface based instability. Elevated instability is spreading over wrn KY with showalters now going below zero due to the more northerly track of the low. Thus in anticipation of this trend continuing went ahead and included the fa in isolated thunder Sunday night. By sunrise Monday this instability will be exiting the northeast with current model trends and will reduce pops accordingly. Models due indicate some lingering moisture albeit light at best with the passage of the upper level trough Tuesday. Thus kept a slight chance in Tuesday after a dry Monday night. Otherwise temperatures will be a category or two below normal with high around 60 and lows around 40. && .AVIATION... Issued at 1221 AM CDT THU APR 3 2014 An increasing low level jet will result in continued late night showers/tstms that will restrict cigs to MVFR, and vsbys to IFR at times. Rainfall is expected to continue for at least part of the morning Thu, under IFR cigs. During Thu afternoon, some strong to severe thunderstorm activity is possible in scattered/isolated fashion, with not enough timing/placement certainty to mention in the TAFs at this time. Stronger action is expected with system passage tomorrow night, in a more consolidated form, starting near midnight. Meanwhile, southerly winds will increase in speed and become gusty Thursday, on approach of a fast-moving cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...KH AVIATION...DB
Hazardous weather outlook, Apr 3, 4:41 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 441 AM CDT THU APR 3 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 441 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE POSSIBLE. THERE WILL ALSO BE A RISK OF VERY HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS PROBABLE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:13 PM CDT | River Flood Warning | PAH | Wayne, White | 4 days |
| Apr 3, 9:17 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 22 hr |
| Apr 3, 9:33 AM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Saline, White, Williamson | 3 hr |
| Apr 3, 10:40 AM CDT | Areal Flood Advisory | PAH | Hardin, Johnson, Pope, Pulaski | 3 hr |
| Apr 3, 1:43 PM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 3 hr |
| Apr 3, 2:47 PM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 17 days |
| Apr 3, 3:19 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 3 hr |
| Apr 3, 3:34 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 3 hr |
| Apr 3, 4:34 PM CDT | Areal Flood Advisory | PAH | Gallatin, Saline | 116 min |
| Apr 3, 5:36 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.